Nevada, 2023Damaging Wind and High Wind in Nevada, June 11, 2023
June 11, 2023 · NWS LKN · 4 events in 3 counties and zones
Gusty outflow winds resulted from a cluster of thunderstorms in northern Nevada.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty outflow winds resulted from a cluster of thunderstorms in northern Nevada.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 11, 12:43 AM PST, 11 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 12:43 AM PST, 11 hours 47 minutes before
Area Forecast Discussion
National Weather Service Elko NV
143 AM PDT Sun Jun 11 2023
.SYNOPSIS...Shower and thunderstorm chances, including the
possibility of severe thunderstorms is increasing for Sunday and
Monday as the active weather pattern over NV starts its third
week. Temperatures on the other hand, thanks to the clouds and
rain, looks to remain slightly below seasonal levels.
&&
.SHORT TERM...Today through Monday. Upper low will transit south-
central Nevada today will bring more chances for showers and
thunderstorms Today and again Monday. A stout upper low currently
over the Gulf of Catalina will continue to push inland as it
begins to lift NW while slowly weakening. As the low approaches
today, it will set the environment up for the potential of severe
weather not only for today but for Monday as well. As to the
ingredients PWAT values are above normal running at 0.6” to 1.0”,
mid level lapse rates are good with a range of 8 degrees C per km,
and LI’s are in the -2 to -5. Overall convective variables of
MUCAPE in the 1300 to 2000 range, bulk shear will be better, but
wont be widespread around 25KT to 55KT. So model storm mode hints
that linear multi-cell cluster thunderstorms will be favored
Today, but a few low topped supercell thunderstorms will also be
possible either embedded in the lines, or out ahead of the lines
as the SPC has most of northern Nevada under a marginal risk. The
main threats from these storms will be heavy rainfall, Half dollar
size hail, and gusty outflow winds up to 65KT. Another threat
possible today will be localized flooding from heavy rainfall as
storm motions will be on the slow side, with the training of
storms possible as well today. Rain rates will be high at up to
1.5” per hour in the stronger cores, and given the already wet
ground, the WPC has N NV under a marginal risk for the potential
of excessive rainfall. Temperatures, thanks to clouds and
precipitation will be a touch cooler today and Monday with Highs
ranging in the low 70s to mid 80s, while overnight lows will be in
the mid 40s to mid 50s.
.LONG TERM...Tuesday through next Sunday
Upper cut off low continues east out of southern Nevada Tuesday
as upper troffing concurrently moves thru the PacNW, digging south
over the central Rockies mid week. Meanwhile, numerical models
have remained consistent with another cutoff low forming off the
southern California coast Wednesday. There is some uncertainty in
exact position of the cutoff, but indications continue to be that
northern Nevada will reside under generally NW flow the latter
half of the week with some modest moisture potentially sneaking
into central Nevada from the south depending on the position of
the cutoff.
Afternoon rain showers and thunderstorms will be over the area
Tuesday although activity will be more modest than Monday. Most
activity will be focused in and near Elko County. Rain totals will
again be highly variable given that afternoon convective rain
showers and thunderstorms are expected. Concern for erratic and
gusty out flow winds and pea sized hail under strong thunderstorms
will also be present. Afternoon shower activity will be even less
Wednesday and thru the end of the week with only isolated and/or
dry showers expected. Energy embedded in the mean northwest flow
moving across the region will also aid in shower production.
Limiting factor will be PWATs as they are currently progged less
than 0.50” for most of the forecast area the latter half of the
week providing very little fuel for showers and thunderstorms.
Temperatures begin a gradual warming trend Tuesday with near
normal readings by Saturday. Look for daytime highs Tuesday to be
in the upper 60s to upper 70s with overnight lows in the low 40s
to low 50s.
&&
.AVIATION...Showers and thunderstorms today will bring (a 40-70%
chance of) rain to KEKO KBAM KWMC and KELY. Any stronger showers
may bring (5-10% probability) of brief MVFR conditions to airport
locations. Lower chances for precipitation (15-25%) exist KTPH
Sunday. VFR conditions forecast later tonight into Monday morning
as storms dissipate into the late evening and overnight hours.
&&
.HYDROLOGY...River and stream flows remain elevated along portions
of the Humboldt River as well as Lamoille Creek. The active
weather pattern persists, with afternoon and evening rain showers
and thunderstorms. Probabilities remain low that any given
thunderstorm will cause increased hydrologic impacts. Smaller
creeks like Lamoille will see diurnal fluctuations, but larger
rivers that are slower responding will continue to run high. The
swollen stream from snowmelt water can be dangerous as multiple
people have died in them out West, so use caution when on streams
fresh from the mountains.
&&
.LKN Watches/Warnings/Advisories...
None.
&&
98/92/96/91
In the hours before
Special weather statement, Jun 11, 11:20 AM PST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Elko NV
1220 PM PDT Sun Jun 11 2023
NVZ034-035-038-039-111945-
Southwest Elko County NV-South Central Elko County NV-
White Pine County NV-Ruby Mountains and East Humboldt Range NV-
1220 PM PDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northern White Pine
and south central Elko Counties through 1245 PM PDT...
At 1219 PM PDT, Doppler radar was tracking a strong thunderstorm near
Ruby Lake, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ruby Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4009 11534 4000 11547 4012 11574 4028 11547
TIME...MOT...LOC 1919Z 137DEG 11KT 4010 11548
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DPSpecial weather statement, Jun 11, 11:36 AM PST, 54 minutes before
Special Weather Statement
National Weather Service Elko NV
1236 PM PDT Sun Jun 11 2023
NVZ034-039-112000-
South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
1236 PM PDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern Elko
County through 100 PM PDT...
At 1236 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Currie, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Currie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4028 11465 4022 11492 4061 11536 4076 11468
TIME...MOT...LOC 1936Z 169DEG 25KT 4041 11486
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DPSpecial weather statement, Jun 11, 11:57 AM PST, 33 minutes before
Special Weather Statement
National Weather Service Elko NV
1257 PM PDT Sun Jun 11 2023
NVZ037-040-112030-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
1257 PM PDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southwestern Lander
and northwestern Nye Counties through 130 PM PDT...
At 1257 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles northeast of Gabbs, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ione.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3906 11791 3909 11778 3911 11780 3914 11779
3914 11781 3915 11779 3916 11779 3922 11772
3926 11755 3894 11750 3889 11770
TIME...MOT...LOC 1957Z 163DEG 14KT 3903 11764
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DPSpecial weather statement, Jun 11, 12:09 PM PST, 21 minutes before
Special Weather Statement
National Weather Service Elko NV
109 PM PDT Sun Jun 11 2023
NVZ033-035-112045-
Southeastern Elko County NV-White Pine County NV-
109 PM PDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern White
Pine and southeastern Elko Counties through 145 PM PDT...
At 108 PM PDT, Doppler radar was tracking a strong thunderstorm 32
miles east of Lages Junction, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern White
Pine and southeastern Elko Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4017 11439 4050 11406 4047 11404 4010 11405
TIME...MOT...LOC 2008Z 135DEG 11KT 4024 11404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DPSpecial weather statement, Jun 11, 12:22 PM PST, 8 minutes before
Special Weather Statement
National Weather Service Elko NV
122 PM PDT Sun Jun 11 2023
NVZ036-038-112045-
Southwest Elko County NV-
Northern Lander County and Northern Eureka County NV-
122 PM PDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of south central Elko
and central Eureka Counties through 145 PM PDT...
At 122 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Jiggs, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Valley and Emigrant Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4043 11567 4027 11587 4044 11626 4068 11591
TIME...MOT...LOC 2022Z 130DEG 16KT 4042 11588
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DPSpecial weather statement, Jun 11, 12:24 PM PST, 6 minutes before
Special Weather Statement
National Weather Service Elko NV
124 PM PDT Sun Jun 11 2023
NVZ037-112100-
Southern Lander County and Southern Eureka County NV-
124 PM PDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern Lander
and southwestern Eureka Counties through 200 PM PDT...
At 124 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Hickison Summit, moving southwest at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin and Bob Scott Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Elko Nevada.
&&
LAT...LON 3977 11673 3968 11659 3934 11702 3956 11721
TIME...MOT...LOC 2024Z 056DEG 23KT 3961 11681
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DPHigh Wind, Southwestern Elko
- When
- June 11, 12:30 PM PST to 1:30 PM PST
- Where
- Southwestern Elko forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Station (DDRIO) Riordan dri, Elevation 6588 feet.
High Wind, South-Central Elko
- When
- June 11, 1:06 PM PST to 2:06 PM PST
- Where
- South-Central Elko forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Station (UR002) MOOR upr, Elevation 5686 feet. Sustained winds resulted from a gust front from a line of thunderstorms.
High Wind, Southwestern Elko
- When
- June 11, 1:15 PM PST to 2:15 PM PST
- Where
- Southwestern Elko forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Station (KEKO) Asos Elko Airport, Elevation 5052 feet. Sustained winds resulted from a gust front from a line of thunderstorms.
Thunderstorm Wind, Lander
- When
- June 11, 2:27 PM PST to 3:27 PM PST
- Where
- Lander County, 2.1 mi W of Mosel
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.670, -116.690
Station (UP991) MOSEL1 upr, Elevation 4582 feet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 11, 2023$35 million · 4.25 in hail · 64 events
- Tornado and Hail in Mississippi, June 11, 20231 injured · $680,000 · EF1 · 38 events
- Tornadoes and Hail in Tennessee, June 11, 2023$1.0 million · EF1 · 36 events
- Tornado and Flash Flooding in Alabama, June 11 to 15, 2023$265,000 · EF1 · 22 events
- Flooding and Hail in Kentucky, June 11, 2023$191,000 · 2.5 in hail · 41 events
- Hail and Damaging Winds in Mississippi, June 11, 2023$592,000 · 2 in hail · 8 events
- Tornado and Hail in Alabama, June 11 to 16, 2023EF1 · 59 events
- Flash Flooding and Hail in Colorado, June 11 to 12, 2023$210,000 · 1.5 in hail · 13 events
- Flash Flood and Hail in New Mexico, June 11 to 12, 2023$111,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2023$36,000 · 2 in hail · 33 events
- Hail and Damaging Winds in Arkansas, June 11, 2023$110,000 · 1.5 in hail · 8 events
- Tornado and Hail in Texas, June 11 to 13, 20235.5 in hail · 57 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1098271, 1098266, 1098261, 1098264.